MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE RELION® INSULIN SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL - DIABETES CARE RELION® INSULIN SYRINGE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 328520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the before use of the relion® insulin syringe the needle fell out of one syringe when it was touched with a finger.The following information was provided by the initial reporter: "consumer reported, when he removed needle shield prior to injection, the needle was bent.Stated, out of the three that he found bent, the needle fell out of one syringe when he touched it with his finger.3 syringes affected.Lot: 2283727.Catalog: 328520.Date of event: (b)(6) 2023.Samples: yes cl.
 
Event or Problem Description
It was reported that the before use of the relion® insulin syringe the needle fell out of one syringe when it was touched with a finger.The following information was provided by the initial reporter: "consumer reported, when he removed needle shield prior to injection, the needle was bent.Stated, out of the three that he found bent, the needle fell out of one syringe when he touched it with his finger.3 syringes affected.Lot: 2283727.Catalog: 328520.Date of event: 2023-05-05.Samples: yes cl.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 09-jun-2023.H6: investigation summary: the customer returned (1) 0.5ml 31g 6mm syringe, reporting breaks off during use.The syringe was visually inspected and observed broken cannula.Based on the sample returned, embecta was able to confirm the customer-indicated failure as broken cannula.A review of the device history record was completed for batch# 2283727.All inspections and challenges were performed per the applicable operations qc specifications.Based on the samples received, embecta was able to duplicate or confirm the customer-indicated failure.No root cause determined at this time.H3 other text : see h10.

Brand Name
RELION® INSULIN SYRINGE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17015099
Report Number1920898-2023-00317
Device Sequence Number15345010
Product Code FMI
UDI-Device Identifier00681131138369
UDI-Public(01)00681131138369
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K190054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328520
Device Catalogue Number328520
Device Lot Number2283727
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date09/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown